MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER INTERMITTENT CATHETER; MAGIC 3 GO INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER INTERMITTENT CATHETER; MAGIC 3 GO INTERMITTENT CATHETER
Model Number 61614
Medical Device Problem Codes Difficult to Insert (1316); Biocompatibility (2886)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the magic 3 go male intermittent catheter would not go right.The patient wasted them and was having a urinary tract infection.It is unknown what treatment was provided for the urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be due to "outside diameter is too large rough or irregular shape protrusions".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.The catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter a.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter a.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.C.Remove catheter and use according to physician¿s instructions.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Precautions: urethral catheter for urological use only.Discard after use, do not resterilize.Made of silicone elastomer.".
 
Event or Problem Description
It was reported the magic 3 go male intermittent catheter did not go in right.The patient wasted them and was now having a urinary tract infection.It was unknown that what medical intervention was provided for urinary tract infection.

Brand Name
PERSONAL CATHETER INTERMITTENT CATHETER
Common Device Name
MAGIC 3 GO INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10685387
Report Number1018233-2020-20172
Device Sequence Number571716
Product Code KOD
UDI-Device Identifier00801741069048
UDI-Public(01)00801741069048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number61614
Device Catalogue Number61614-BARD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;